MAUDE Adverse Event Report: AIRGAS THERAPEUTICS LLC ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS

AIRGAS THERAPEUTICS LLC ISPAN PERFLUOROPROPANE (C3F8) GAS; INTRAOCULAR GAS
Catalog Number 8065797102
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Retinal Detachment (2047); Retinal Tear (2050); Visual Disturbances (2140); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A government agency reported via clinical study reported that a patient who underwent a comprehensive ocular surgical procedure involving posterior vitrectomy, laser coagulation of retinal lesions, vitreous gas injection, retinal repositioning, and vitreous gas-liquid exchange on the right eye.However, following the surgery and during the subsequent monitoring period, the patient experienced a decline in vision, along with complications including rhegmatogenous retinal detachment, macular hole, and retinal degeneration.To address these issues, the patient received treatment involving anticholinergics, fluoroquinolones, antifibrinolytics, aminoglycoside antibiotics, and corticosteroid drugs.Additional interventions included internal limiting membrane peeling, laser coagulation of retinal lesions, and the placement of ophthalmic oil in the vitreous for retinal reattachment.The surgery was completed and the patient was prescribed with beta-blockers, alpha adrenergic agonists eye drops.Additional information received clarifying that the retinal detachment in right eye still persists.
 
Event or Problem Description
Additional information received clarifying that the retinal detachment in right eye still persist.
 
Additional Manufacturer Narrative
The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no samples returned for testing on this investigation.Based upon the information obtained, the root cause of the reported event cannot be determined at this time.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot number was performed.No similar complaints were reported for the product lot under investigation.Based upon the information obtained, the root cause of the reported event cannot be determined at this time.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information received that patient symptoms are disappeared without sequelae.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in section b.5 and correction information provided in section h.11 the initial decision to report was incorrect resulting in the initial report with event decline in vision being submitted in error.This event decline in vision is not considered to be actual event.Hence, it was deleted.The manufacturer internal reference number is:(b)(4).
 
Event or Problem Description
Additional information received that patient symptoms are resolved.The initial decision to report was incorrect resulting in the initial report with event decline in vision being submitted in error.This event decline in vision is not considered to be actual event.Hence, it was deleted.
 
Additional Manufacturer Narrative
The manufacturer internal reference number is: (b)(4).

Brand Name
ISPAN PERFLUOROPROPANE (C3F8) GAS
Common Device Name
INTRAOCULAR GAS
Manufacturer (Section D)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer (Section G)
AIRGAS THERAPEUTICS LLC
6141 easton road
p.o. box 310
plumsteadville PA 18949
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key18157564
Report Number2518435-2023-00042
Device Sequence Number7992456
Product Code LPO
UDI-Device Identifier00380657971022
UDI-Public(01)00380657971022(17)240531(11)220705(10)216804(21)NA
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P900066
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Catalogue Number8065797102
Device Lot Number216804
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer01/17/2024
02/29/2024
05/09/2024
12/13/2024
Initial Report FDA Received Date11/17/2023
Supplement Report FDA Received Date02/06/2024
03/26/2024
06/05/2024
01/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/05/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRIMONIDINE; BRINZOLAMIDE; DEXAMETHASONE; GATIFLOXACIN GEL; PREDNISOLONE; TIFLOXACIN GEL; TIMOLOL; TOBRAMYCIN; TRANEXAMIC ACID INJECTION; TRIAMCINOLONE ACETONIDE 2 MG; TTROPICAMIDE EYE DROPS
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age58 YR
Patient SexUnknown